On the Hamiltonian formulation of nonholonomic mechanical systems


Schaft, A.J. van der and Maschke, B.M. (1994) On the Hamiltonian formulation of nonholonomic mechanical systems. Reports on Mathematical Physics, 34 (2). pp. 225-233. ISSN 0034-4877

open access
Abstract:A simple procedure is provided to write the equations of motion of mechanical systems with constraints as Hamiltonian equations with respect to a ¿Poisson¿ bracket on the constrained state space, which does not necessarily satisfy the Jacobi identity. It is shown that the Jacobi identity is satisfied if and only if the constraints are holonomic.
Item Type:Article
Copyright:© 1994 Elsevier Science
Electrical Engineering, Mathematics and Computer Science (EEMCS)
Research Group:
Link to this item:http://purl.utwente.nl/publications/30175
Official URL:https://doi.org/10.1016/0034-4877(94)90038-8
Export this item as:BibTeX
HTML Citation
Reference Manager


Repository Staff Only: item control page

Metis ID: 140815